Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 34, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jul 20, 2020, 4:25 PM EDT. It took effect at Jul 21, 2020, 5:00 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2020, 4:25 PM EDT (20:25 UTC)
- In effect from
- Jul 21, 2020, 5:00 AM EDT
- Expired
- Jul 22, 2020, 4:46 PM EDT
- In force
- 36 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
794 WHUS72 KKEY 202025 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 425 PM EDT Mon Jul 20 2020 GMZ031>035-042>044-052>055-072>075-210430- /O.NEW.KKEY.SC.Y.0034.200721T0900Z-200721T2100Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 425 PM EDT Mon Jul 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East to southeast winds 15 to 20 knots will increase to near 20 knots overnight. Although this is expected later in the night towards dawn, current trends in surface observations indicate it may be closer to just after midnight. * WHERE...Straits of Florida, Hawk Channel, and Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
8 follow-up statements
306 WHUS72 KKEY 210229 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1029 PM EDT Mon Jul 20 2020 GMZ031>035-042>044-052>055-072>075-211030- /O.CON.KKEY.SC.Y.0034.200721T0900Z-200721T2100Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1029 PM EDT Mon Jul 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East to southeast winds 15 to 20 knots will increase to near 20 knots overnight. Winds will increase further to 20 to 25 knots on Tuesday morning, stronger in and near widespread showers and scattered thunderstorms. * WHERE...Straits of Florida, Hawk Channel, and Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
149 WHUS72 KKEY 210803 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 403 AM EDT Tue Jul 21 2020 GMZ031>035-042>044-052>055-072>075-211615- /O.CON.KKEY.SC.Y.0034.200721T0900Z-200721T2100Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 403 AM EDT Tue Jul 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East to southeast winds near 20 knots early this morning, will increase to 20 to 25 knots with gusts near 30 knots can be expected in portions of our marine district. * WHERE...Straits of Florida, Hawk Channel, and Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ APA
738 WHUS72 KKEY 211436 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1036 AM EDT Tue Jul 21 2020 GMZ031>035-042>044-052>055-072>075-212115- /O.EXT.KKEY.SC.Y.0034.000000T0000Z-200722T0300Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1036 AM EDT Tue Jul 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WHAT...East to southeast winds 20 to 25 knots with gusts near 30 knots can be expected in portions of our marine district. * WHERE...Straits of Florida, Hawk Channel, Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
774 WHUS72 KKEY 212021 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 421 PM EDT Tue Jul 21 2020 GMZ031>035-042>044-052>055-072>075-220300- /O.CON.KKEY.SC.Y.0034.000000T0000Z-200722T0300Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 421 PM EDT Tue Jul 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WHAT...East to southeast winds near 20 knots with gusts to near 30 knots can be expected across the coastal waters of the Florida Keys. Winds will be the strongest west of the Seven Mile Bridge. * WHERE...Straits of Florida, Hawk Channel, Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR/LIW
381 WHUS72 KKEY 220236 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1036 PM EDT Tue Jul 21 2020 GMZ031-032-042-043-052-053-072-073-220345- /O.CAN.KKEY.SC.Y.0034.000000T0000Z-200722T0300Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge-Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- 1036 PM EDT Tue Jul 21 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased below advisory criteria and therefore will be cancelled. $$ GMZ033>035-044-054-055-074-075-220900- /O.EXT.KKEY.SC.Y.0034.000000T0000Z-200722T0900Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1036 PM EDT Tue Jul 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Southeast winds near 20 knots with gusts up to 25 knots and seas 5 to 7 feet. * WHERE...Lower Straits of Florida, Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal, and Gulf waters north of the Lower Keys and beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
929 WHUS72 KKEY 220807 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 407 AM EDT Wed Jul 22 2020 GMZ033>035-044-054-055-074-075-221500- /O.EXT.KKEY.SC.Y.0034.000000T0000Z-200722T1500Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 407 AM EDT Wed Jul 22 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East to southeast winds near 20 knots and seas of 4 to 7 feet. * WHERE...Lower Straits of Florida, Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal, and Gulf waters north of the Lower Keys and beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ APA
777 WHUS72 KKEY 221432 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1032 AM EDT Wed Jul 22 2020 GMZ035-044-221545- /O.CAN.KKEY.SC.Y.0034.000000T0000Z-200722T1500Z/ Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- 1032 AM EDT Wed Jul 22 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased below advisory criteria and therefore the Small Craft Advisory has been cancelled. $$ GMZ033-034-054-055-074-075-222045- /O.EXT.KKEY.SC.Y.0034.000000T0000Z-200722T2100Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1032 AM EDT Wed Jul 22 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East to southeast winds near 20 knots and seas of 4 to 7 feet. * WHERE...The Straits of Florida south and west of the Lower Keys as well as the offshore waters of the Southeastern Gulf of Mexico. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
320 WHUS72 KKEY 222046 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 446 PM EDT Wed Jul 22 2020 GMZ033-034-054-055-074-075-222200- /O.CAN.KKEY.SC.Y.0034.000000T0000Z-200722T2100Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 446 PM EDT Wed Jul 22 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have slackened across the western Straits of Florida and the Southeastern Gulf of Mexico. As a result, the Small Craft Advisory that was in effect has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jul 20, 3:25 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 20, 3:25 PM EDT, 1 hour before
Area Forecast Discussion National Weather Service Key West FL 325 PM EDT Mon Jul 20 2020 .DISCUSSION... Lower tropospheric ridging centered near Bermuda stretches west across the southeastern United States. BL breezes are enhanced from the southeastern Bahamas to the Florida Keys in association with a wave/undulation in the easterlies. Water vapor imagery highlights a stretched mid- upper tropospheric trough from north of the northern Bahamas, southwest to the Yucatan Peninsula. Satellite imagery highlights numerous squalls and thunderstorms over the Bahamas and Cuba, although arcing outflows indicate plenty of dry air entrainment. The mid-upper level curvature gives these storms the appearance of broad and weak cyclonic rotation. Locally, temperatures are near 90 with dewpoints in the upper 70s. Scattered showers and thunderstorms continue to race west through the coastal waters of the Florida Keys. Easterly breezes are every bit of 15 to 20 knots, with occasional gusts near 28 to 29 knots within the squalls. .FORECAST... A period of squally, windy weather is on tap for the Florida Keys tonight through at least Tuesday night. The tropical wave/undulation in the easterlies will slide west-northwest towards the Keys tonight, with a weak lower-tropospheric curvature axis expected to transect the islands Tuesday morning. East-southeasterly steering will be maximized near 30 knots adjacent to South Florida as the axis pushes through. As the wave passes west of the Dry Tortugas Tuesday afternoon, the axis will attempt to sharpen, lending to stronger confluence in the southeasterlies across its eastern flank and the Florida Keys Tuesday evening. Thereafter, the gradient along the southern flank of the subtropical ridge will remain tight, driving enhanced tropical easterlies through the Keys Wednesday through Saturday. There appears to be some disagreement in the extended with the extent of the breakdown of the subtropical ridge, which would relax breezes. Nevertheless, we trim breezes and PoPs on days 6 and 7 to trend towards normal/climatology. && .MARINE... Moderate to fresh east to southeasterly breezes will prevail across the coastal waters of the Florida Keys through Friday as high pressure persists to our north. Tropical moisture will support periods of thundery squalls across the Keys through Wednesday morning. && .AVIATION... As expected with this advancing tropical wave, convective weather is active across the Florida Keys. Fast moving VCSH and occasional VCTS is expected for both airports for the next 24 hours at least. The strongest storms will be capable of producing wind gusts up to 30 knots with brief MVFR or IFR conditions. Timing and location remain uncertain, so will closely monitor radar to amend and add TEMPOs as necessary. && .PRELIMINARY POINT TEMPS/POPS... Key West 78 86 79 88 / 70 80 70 60 Marathon 78 86 79 90 / 80 80 60 60 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ031>035-042>044-052>055-072>075. && Public/Marine/Fire...CLR Aviation/Nowcasts....KBL Data Acquisition.....Williams Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jul 20, 6:00 AM EDT, 10 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 600 AM EDT Mon Jul 20 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-211000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 600 AM EDT Mon Jul 20 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated to scattered thunderstorms are possible along the island chain and the adjacent coastal waters. The primary thunderstorm hazards will be cloud to surface lightning strikes, gusty winds, and locally heavy rainfall. These hazards are most likely this afternoon into tonight as a tropical wave slides towards the island chain. Thundery squalls will be capable of wind gusts up to 40 to 45 mph, with storm motions to the west to northwest at 20 to 25 mph. Localized rainfall totals along the island chain may reach 2-3 inches through late tonight. In addition, Small Craft Advisories may be required for portions of the coastal waters of the Florida Keys beginning tonight. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated to scattered thunderstorms are possible along the island chain and the adjacent coastal waters. The primary thunderstorm hazards will be cloud to surface lightning strikes, gusty winds, and locally heavy rainfall. These hazards are most likely Tuesday and Tuesday night as a tropical wave slides through the island chain. Thundery squalls will be capable of wind gusts up to 40 to 45 mph, with storm motions to the west to northwest at 20 to 25 mph. 72-hour rainfall totals may reach 3 to 5 inches for communities across the Florida Keys. Although the National Hurricane Center gives this wave low chances (20%) for development, these probabilities are focused on the Gulf of Mexico as the wave passes and moves away from the Florida Keys. In addition, Small Craft Advisories may be required for portions of the coastal waters of the Florida Keys on Tuesday and possibly continuing through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. WLC/CLR
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:45 PM EDT | Special Marine Warning | KEY | 60 min | |
| Jul 20, 4:31 PM EDT | Special Marine Warning | KEY | 59 min | |
| Jul 20, 7:06 PM EDT | Special Marine Warning | KEY | 39 min | |
| Jul 20, 7:39 PM EDT | Special Marine Warning | KEY | 66 min |
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.